MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF

AVANOS MEDICAL INC. ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB004
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Nausea (1970)
Date of Event 09/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
Fill volume: 550 ml.Flow rate: 6 ml/hr.Procedure: hand procedure supraclavicular.Block performed.Cathplace: unknown.Date and time of the start: 12pm on (b)(6) 2021.Date and time of finish: on the morning of (b)(6) 2021.The pump was clamped and removed.It was reported the patient "indicated that the medication ran out much too quickly during her treatment." there was no reported injury.Additional information received 22-oct-2021 stated the patient experienced "nausea".Surgeon saw patient recently for a post-operative visit and the patient is currently "doing fine".No other details provided.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 04-nov-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 80401040, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was received with a catheter wrapped in a tegaderm patch.The catheter was extracted from the sample device.The pump was received partially filled, with the pinch clamp closed.The fill port cap was attached.There was no cap on the distal luer.There was no obvious damage to the pump.The pump was evaluated for flow rate and the flow evaluation was within specification.The catheter was examined and it was noted as non-avanos medical product.The item was photographed for documentation, but functional evaluation was not performed.Root cause could not be determined.All information reasonably known as of 14-dec-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12759264
Report Number2026095-2021-00102
Device Sequence Number3170646
Product Code MEB
UDI-Device Identifier00193494134723
UDI-Public00193494134723
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberCB004
Device Catalogue NumberN/A
Device Lot Number80401040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2% ROPIVACAINE; NON-AVANOS CATHETER
Patient Age65 YR
Patient SexFemale
Patient Weight56 KG